Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla "Blip" after 4 months?
Jun 15, 2012

I was diagnosed in Feb2012 with a VL of 32,000 and a CD4 of 870 with no resistance. I began taking Atripla on March 17, 2012. After 6 weeks of treatment my next tests showed an improvement of VL-930 and CD4 of 800. My latest results, taken on 6/1/12 and taken at a new lab, were less than what I hoped. VL-1450 and CD4-680. I have been sick with the flu recently but take my meds religiously without fail. I see that it is not uncommon for there to be a "blip" with Atripla after people become undetectable. Can this also happen before, such as my case after 2.5 months of taking them? Also would a different lab play into factor and the fact I have had a cold?

Thank you.

Response from Dr. Young

Hello and thanks for posting.

There's a simple explanation to your recent increase in viral load- you mention that you had been sick with the flu. Having a infection or flu or other immune system activation usually causes transient increases in HIV viral load. As you can imagine, this can happen at any time, 2.5 months after starting, for example.

All I'd do right now is to continue to be as adherent as possible to your medications, and dialog with your doctor about getting a repeat viral load sometime in the near future (when you're not sick).

Be well, BY



Previous
one dose therapy
Next
On PEP, Truvada Kaletra, Missed 1 dose of Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement